Alert archive / Washington / Gale Warnings in 2017
Gale Warning 27, NWS Seattle, WA
NWS Seattle, WA issued this gale warning at Mar 22, 2017, 4:35 AM PDT. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 22, 2017, 4:35 AM PDT (11:35 UTC)
- Expired
- Mar 22, 2017, 8:45 AM PDT
- In force
- 4 hr
- Issued by
- NWS Seattle, WA
The text
As transmitted.
796 WHUS76 KSEW 221135 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 435 AM PDT WED MAR 22 2017 PZZ150-153-170-173-221945- /O.UPG.KSEW.SC.Y.0064.000000T0000Z-170324T0100Z/ /O.NEW.KSEW.GL.W.0027.170322T1135Z-170322T1600Z/ /O.NEW.KSEW.SC.Y.0066.170322T1600Z-170324T0100Z/ COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM- COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM- 435 AM PDT WED MAR 22 2017 ...GALE WARNING IN EFFECT UNTIL 9 AM PDT THIS MORNING... ...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 6 PM PDT THURSDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A GALE WARNING... WHICH IS IN EFFECT UNTIL 9 AM PDT THIS MORNING. A SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY IS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM PDT THURSDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. * WINDS...SOUTHEAST WIND 15 TO 25 KT...BECOMING SOUTHWEST 15 TO 30 KT THIS AFTERNOON AND NIGHT. * WINDS...SOUTH WIND 25 TO 40 KT...BECOMING WEST 15 TO 25 KT LATE IN THE MORNING. * WAVES/SEAS...COMBINED SEAS 7 TO 10 FT WITH A DOMINANT PERIOD OF 14 SECONDS TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ132-221945- /O.CON.KSEW.SC.Y.0064.000000T0000Z-170322T1900Z/ /O.CON.KSEW.GL.W.0026.170322T1900Z-170323T0400Z/ EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 435 AM PDT WED MAR 22 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON PDT TODAY... ...GALE WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM PDT THIS EVENING... * WINDS...SOUTHEAST WIND 15 TO 25 KT...BECOMING WEST 25 TO 35 KT THIS AFTERNOON AND EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ131-221945- /O.CON.KSEW.GL.W.0026.170322T1900Z-170323T0400Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- 435 AM PDT WED MAR 22 2017 ...GALE WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM PDT THIS EVENING... * WINDS...EAST WIND 10 TO 20 KT...BECOMING WEST 25 TO 35 KT THIS AFTERNOON AND EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ156-176-221945- /O.CON.KSEW.SC.Y.0064.000000T0000Z-170324T0100Z/ COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM- 435 AM PDT WED MAR 22 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM PDT THURSDAY... * WINDS...SOUTHEAST WIND 15 TO 25 KT...BECOMING SOUTHWEST 15 TO 30 KT THIS AFTERNOON AND NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ135-221945- /O.CON.KSEW.SC.Y.0065.170322T1600Z-170323T1900Z/ PUGET SOUND AND HOOD CANAL- 435 AM PDT WED MAR 22 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO NOON PDT THURSDAY... * WINDS...SOUTH TO SOUTHWEST WIND 15 TO 25 KT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ133-134-221945- /O.CON.KSEW.SC.Y.0065.000000T0000Z-170324T0100Z/ NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- ADMIRALTY INLET- 435 AM PDT WED MAR 22 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM PDT THURSDAY... * WINDS...SOUTHERLY WIND 15 TO 25 KT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV
2 follow-up statements
725 WHUS76 KSEW 221353 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 653 AM PDT WED MAR 22 2017 PZZ132-222200- /O.CAN.KSEW.SC.Y.0064.000000T0000Z-170322T1900Z/ /O.EXT.KSEW.GL.W.0026.170322T1353Z-170323T0400Z/ EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 653 AM PDT WED MAR 22 2017 ...GALE WARNING NOW IN EFFECT UNTIL 9 PM PDT THIS EVENING... ...SMALL CRAFT ADVISORY IS CANCELLED... * WINDS...SOUTHEAST WIND 25 TO 35 KT...BECOMING WEST 25 TO 35 KT THIS AFTERNOON AND EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ150-153-170-173-222200- /O.CON.KSEW.GL.W.0027.000000T0000Z-170322T1600Z/ /O.CON.KSEW.SC.Y.0066.170322T1600Z-170324T0100Z/ COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM- COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM- 653 AM PDT WED MAR 22 2017 ...GALE WARNING REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM PDT THURSDAY... * WINDS...SOUTHEAST WIND 15 TO 25 KT...BECOMING SOUTHWEST 15 TO 30 KT THIS AFTERNOON AND NIGHT. * WINDS...SOUTH WIND 25 TO 40 KT...BECOMING WEST 15 TO 25 KT LATE IN THE MORNING. * WAVES/SEAS...COMBINED SEAS 7 TO 10 FT WITH A DOMINANT PERIOD OF 14 SECONDS TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ131-222200- /O.CON.KSEW.GL.W.0026.170322T1900Z-170323T0400Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- 653 AM PDT WED MAR 22 2017 ...GALE WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM PDT THIS EVENING... * WINDS...EAST WIND 10 TO 20 KT...BECOMING WEST 25 TO 35 KT THIS AFTERNOON AND EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ156-176-222200- /O.CON.KSEW.SC.Y.0064.000000T0000Z-170324T0100Z/ COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM- 653 AM PDT WED MAR 22 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM PDT THURSDAY... * WINDS...SOUTHEAST WIND 15 TO 25 KT...BECOMING SOUTHWEST 15 TO 30 KT THIS AFTERNOON AND NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ135-222200- /O.CON.KSEW.SC.Y.0065.170322T1600Z-170323T1900Z/ PUGET SOUND AND HOOD CANAL- 653 AM PDT WED MAR 22 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON PDT THURSDAY... * WINDS...SOUTH TO SOUTHWEST WIND 15 TO 25 KT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ133-134-222200- /O.CON.KSEW.SC.Y.0065.000000T0000Z-170324T0100Z/ NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- ADMIRALTY INLET- 653 AM PDT WED MAR 22 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM PDT THURSDAY... * WINDS...SOUTHERLY WIND 15 TO 25 KT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV
187 WHUS76 KSEW 221545 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 845 AM PDT WED MAR 22 2017 PZZ150-153-170-173-222345- /O.CAN.KSEW.GL.W.0027.000000T0000Z-170322T1600Z/ /O.EXT.KSEW.SC.Y.0066.170322T1545Z-170324T0100Z/ COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM- COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM- 845 AM PDT WED MAR 22 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM PDT THURSDAY... ...GALE WARNING IS CANCELLED... * WINDS...SOUTHWEST WIND 15 TO 25 KT THROUGH TONIGHT. * WAVES/SEAS...COMBINED SEAS 7 TO 10 FT WITH A DOMINANT PERIOD OF 14 SECONDS TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ133-134-222345- /O.UPG.KSEW.SC.Y.0065.000000T0000Z-170324T0100Z/ /O.EXB.KSEW.GL.W.0026.170322T1545Z-170322T2100Z/ /O.EXB.KSEW.SC.Y.0064.170322T2100Z-170324T0100Z/ NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- ADMIRALTY INLET- 845 AM PDT WED MAR 22 2017 ...GALE WARNING IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON... ...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 6 PM PDT THURSDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A GALE WARNING... WHICH IS IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON. A SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 6 PM PDT THURSDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. * WINDS...SOUTHERLY WIND 20 TO 35 KT EASING TO 15 TO 25 KT THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ132-222345- /O.CON.KSEW.GL.W.0026.000000T0000Z-170323T0400Z/ EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 845 AM PDT WED MAR 22 2017 ...GALE WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... * WINDS...SOUTHEAST WIND 25 TO 35 KT...BECOMING WEST 25 TO 35 KT THIS AFTERNOON AND EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ131-222345- /O.CON.KSEW.GL.W.0026.170322T1900Z-170323T0400Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- 845 AM PDT WED MAR 22 2017 ...GALE WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM PDT THIS EVENING... * WINDS...WEST WIND RISING TO 25 TO 35 KT THIS AFTERNOON AND EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ130-222345- /O.NEW.KSEW.SC.Y.0067.170322T1545Z-170324T0100Z/ WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 845 AM PDT WED MAR 22 2017 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM PDT THURSDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM PDT THURSDAY. * WINDS...SW WIND 20 TO 30 KNOTS BECOMING WEST 15 TO 25 KNOTS THIS AFTERNOON. * WAVES/SEAS...2 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ156-176-222345- /O.CON.KSEW.SC.Y.0064.000000T0000Z-170324T0100Z/ COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM- 845 AM PDT WED MAR 22 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM PDT THURSDAY... * WINDS...SOUTHWEST WIND 15 TO 30 KT THIS AFTERNOON AND NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ135-222345- /O.CON.KSEW.SC.Y.0065.170322T1600Z-170323T1900Z/ PUGET SOUND AND HOOD CANAL- 845 AM PDT WED MAR 22 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON PDT THURSDAY... * WINDS...SOUTH TO SOUTHWEST WIND RISING TO 15 TO 25 KT NEAR NOON AND 20 TO 30 KT THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/SEATTLE/
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this gale warning went out at Mar 22, 3:58 AM PDT, 37 minutes earlier.
Area forecast discussion, Mar 22, 3:58 AM PDT, 37 minutes before
Area Forecast Discussion
National Weather Service Seattle WA
358 AM PDT Wed Mar 22 2017
.SYNOPSIS...A front will move through western Washington this
morning. Breezy conditions are expected behind the front this
afternoon. The next system will approach the area on Thursday with
rain beginning along the coast in the afternoon. The slow moving
front will not move through the area until Friday. Post frontal
showers will diminish on Saturday with yet another system arriving
on Sunday.
&&
.SHORT TERM...Satellite imagery shows a small circulation moving
up the coast this morning with the next in the series of frontal
systems to move into western Washington trailing back behind the
circulation to the southwest. Most of the shower activity is
associated with the circulation is along the coast. Under cloudy
skies temperatures at 3 am/10z were in the mid 40s to lower 50s.
Front and upper level trough moving through western Washington
later this morning into the early afternoon hours. Front
disorganized so will call the precipitation type showers. Surface
high pressure building into western Oregon later this morning into
this afternoon with surface gradients increasing over western
Washington. Model KOLM-KBLI gradients peaking around plus 5 mb
around 00z Thursday. KUIL-KBLI gradient also increasing this
afternoon with gale force winds in the Strait of Juan de Fuca.
With the increasing surface gradients expect breezy, 15 to 25 mph
winds, over most of the area this afternoon. Shower activity
continuing into the afternoon hours with a convergence zone
forming near the Snohomish-Skagit county line later in the
afternoon. Temperatures will not be much warmer than they are
right now with highs in the upper 40s to mid 50s.
Upper level trough east of the area tonight with shower activity
diminishing. Surface gradients relaxing quickly. Convergence zone
will dissipate in the evening hours. Lows will be in the mid 30s
to mid 40s.
Staying with the dry forecast for the interior on Thursday. Model
timing of the onset of the precipitation remaining consistent
keeping the precipitation west of the Puget Sound until after 00z.
Plenty of mid and high level clouds out ahead of the front so have
just partly sunny in the morning hours for the interior with skies
becoming overcast once again in the afternoon. Highs will be in
the upper 40s to mid 50s.
Rain spreading over the entire area Thursday night as a cold front
approaches the coast. Frontal passage not until the morning hours
on Friday as a digging upper level trough behind the front slows
the eastward progress of the system down. With the slow eastward
movement this system will be the wettest in the series with some
locations, especially along the coast, getting as much as an inch
of rain. Plenty of shower activity behind the front Friday
afternoon. Lows Thursday night will be in the 40s with highs on
Friday only a few degrees warmer than the lows, in the upper 40s
to mid 50s.
.LONG TERM...Extended models showing better consistency over the
weekend with an upper level trough moving through the area on
Saturday followed by yet another frontal system on Sunday.
Previous runs of the GFS had taken this system south of the area
but the 00z Wednesday run now more in line with the ECMWF solution
bring the system into the area. Have raised pops into the likely
category for Sunday and Sunday night. Some differences in the
model solutions for Monday with the GFS bringing an upper level
low through the area while the ECMWF stays with a more zonal flow
pattern. The inconsistencies in the model solutions continue on
Tuesday with the GFS throwing a temporary ridge up over western
Washington out ahead of the next system Tuesday night into
Wednesday while the ECMWF with the zonal flow brings the next
system into the area Tuesday. For now will stay with the chance
pops both Monday and Tuesday with high temperatures near or
slightly below normal. Felton
&&
.AVIATION...Moderate southwest flow aloft over Western Washington
early this morning will continue today, then veer to westerly
tonight. A cold front and its surface trough, over the offshore
waters early this morning, will move across the forecast area
today. Onshore flow will follow the front this evening. The air
mass will remain moist and slightly unstable.
VFR conditions prevail across Western Washington early this
morning. Conditions should deteriorate this morning as cold front
precipitation moves inland, followed by moist, low level onshore
flow. Widespread MVFR conditions are likely this afternoon and
early evening, and then there should be some improvement tonight.
KSEA...Southeast wind 5-10 kt, becoming south 12-18 kt gusting
26 kt late this morning. Ceiling should fall to 035-060 this
morning as precipitation begins, then lower to MVFR 020-030 for
several hours this afternoon and evening as the front moves
through. McDonnal
&&
.MARINE...A cold front and its surface trough, over the offshore
waters early this morning, will move across the area from the
west today, followed by strong onshore flow late today and this
evening. The result should be widespread small craft advisory
winds across the marine zones, but especially for the coastal
waters. In addition, post-frontal westerly gales are likely in
the central and eastern Strait of Juan de Fuca for several hours
this afternoon and evening.
A stronger frontal system will move through the forecast area late
Thursday and Thursday night. Gale force southerlies are likely
over the coastal waters, with small craft advisory winds to most
of the other marine zones. I will hold off on issuing a fourth-
period gale watch for now. A trough will follow the frontal
system on Friday, and weak high pressure will build over the
region Saturday. Another frontal system will probably move through
the region Sunday and Sunday night. McDonnal
&&
.HYDROLOGY...The White River at R Street near Auburn will remain
near flood stage into Wednesday morning, primarily due to releases
from Mud Mountain Dam. Elsewhere, river flooding is not expected
for the next 7 days.
With more rain on the way the landslide threat will once again
increase on Friday with the elevated threat continuing into the
weekend. Felton
&&
.CLIMATE...With measurable precipitation today in Seattle that
will make 40 days with precipitation out of the 50 days since
February 1st. Since February 1st in Seattle 43 out of the 49 days
(88 percent) have had at least 70 percent cloud cover. Felton
&&
.SEW WATCHES/WARNINGS/ADVISORIES...
WA...None.
PZ...Small Craft Advisory until 6 PM PDT Thursday for Admiralty Inlet-
Coastal Waters From Cape Flattery To James Island 10 To 60
Nm-Coastal Waters From Cape Flattery To James Island Out 10
Nm-Coastal Waters From James Island To Point Grenville 10
To 60 Nm-Coastal Waters From James Island To Point
Grenville Out 10 Nm-Coastal Waters From Point Grenville To
Cape Shoalwater 10 To 60 Nm-Coastal Waters From Point
Grenville To Cape Shoalwater Out 10 Nm-Northern Inland
Waters Including The San Juan Islands.
Small Craft Advisory until noon PDT today for East Entrance U.S.
Waters Strait Of Juan De Fuca.
Gale Warning from noon today to 9 PM PDT this evening for
Central U.S. Waters Strait Of Juan De Fuca-East Entrance
U.S. Waters Strait Of Juan De Fuca.
Small Craft Advisory from 9 AM this morning to noon PDT Thursday
for Puget Sound and Hood Canal.
&&
www.weather.gov/seattle
You can see an illustrated version of this discussion at
www.weather.gov/seattle/gafd/latest_webafd.htmlThe office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 22, 4:35 AM PDT | Small Craft Advisory | SEW | 31 hr | |
| Mar 22, 8:45 AM PDT | Small Craft Advisory | SEW | 18 hr | |
| Mar 22, 3:05 PM PDT | Gale Watch | SEW | 12 hr | |
| Mar 22, 3:05 PM PDT | Gale Warning | SEW | 36 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.